Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Avelox

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 11-28-2010, 04:28 PM
daydreemer45 daydreemer45 is offline
Junior Member
 
Join Date: Nov 2010
Posts: 1
Default Avelox = Bad Medicine

I was prescribed Avelox for a sinus infection. On day 12 of taking this medication I developed severe neuropathy in my left arm and hand. The pain was so intense that it woke me up in the middle of the night. All I could do was cry. There was extreme numbness and pain, I could not bend my fingers, it was awful. I stopped taking the medication but the neuropathy continued, it also developed to my right arm and hand. My joints began to swell and my muscles had extra tone ( they were enlarged in my arms). I went to the doctor for labs to make sure that there was no organ damage, the heart is a muscle you know. Everything turned out normal as far as all the testing. But the pain and the swelling remained. He put me on Prednisone as a taper. I was on it 3 days at 40 mg and I was not sleeping, was spacey and irritable. I used my own taper and came off of it sooner. I had a problem working feeling like this. I thought that I would rather be dealing with the pain of neuropathy instead of feeling not myself on steroids. What I did notice is that the neuropathy was decreasing and the swelling was also decreasing while on that steroid. Three days after I stopped taking the steroid the swelling came back to the point where my knees were so swollen I could not bend them. My lower legs and ankles had pitting edema, not to mention my hands were swollen, even my palms. So back on the prednisone but only talking 10 mg now for 10 days. I am at day 5 and the swelling in at a minimal. I am hoping that it will be completely gone and not return after stopping the steroid. This medication has caused me nothing but problems and I do not understand why it is on the market. Be weary of this medication. I did report to the FDA and the drug company about what happened. My doctor said it was a rare adverse autoimmune response. Rare or not..it happened to me and one person is one too many for the severity of the side effects that I experienced.
Reply With Quote
  #2  
Old 12-01-2010, 10:58 AM
jamaples jamaples is offline
Junior Member
 
Join Date: Dec 2010
Posts: 2
Default Avelox warning

I was prescribed Avelox yesterday, Nov. 30 for a case of mild pneumonia. I took 1 pill and literally within 10 minutes my eyes were almost swollen shut, my lips were swollen, my face looked like a monster. I sat down and started feeling very weird. My throat starting closing up and all I kept saying was I can't breathe. My husband rushed me to the ER and on our way there everything got fuzzy and I kept telling him I can't breathe and I'm going to pass out. When I got to the ER I was itching so bad. I started turning red and had welps all over. Within 5 minutes of getting to the ER I had an IV and meds to reverse this horrible allergic reaction and within an hour and 1/2 I got to go home. The ER people told me I was the 3rd case they had seen within 24 hours with this same reaction to this medicine. I was given 6 different meds and was told it could take up to 4 days for the drug to leave my system. I now have an EPI PEN in the event it happens again, I was also given prendisone for the swelling, pepsid the the scratching and possible stomach problems, and something for allergic reactions. Funny thing is I read all the warnings just before taking it and thought it was a little risky. There are just too many other antibiotics out there to chose from. Personally ...I would say NO to AVELOX.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 10:47 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.